MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: esbe-24-39-zt, esbe-22-39-zt, coda-32 balloon, terumo wire, lunderquist, 8fr sheath, pigtail, sizing pigtail, angio catheter.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that after an endovascular aneurysm repair (evar) procedure, a type iii endoleak from a main body suture hole was discovered.The physician attempted to put in a body extension, esbe-24-39-zt, but a leak remained in the lower main body.Another body extension, esbe-22-39-zt, was then put in.The graft landed to low and crushed the contralateral limb.As a result, a femoral-femoral bypass was performed.The patient condition was reported to be "ok." it was later reported that the patient's vessel was straight and did not have calcification.The procedure and patient were all within the patient selection criteria.A coda-32 balloon was used in the proximal and distal landing zone neck and conjunction part.Only heparin was used during the procedure.There was no graft obstruction or high blood pressure within the graft during the endoleak.The product still remains in the patient's body.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.This event is related to the report with mfr number: 1820334-2019-02700.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.H6 patient code: no code available (3191) - because of a type iii endoleak originating from the tffb-22-82-zt, the patient required an additional procedure to implant two additional devices.It was originally reported that the patient required a femoral-femoral bypass procedure due to the tffb-22-82-zt.It has been determined that the low deployment and subsequent crushing of the contralateral limb by the esbe-22-39-zt (referenced in report with patient id: (b)(6) and mfr number: 1820334-2019-02700) was the contributing factor to the need for a femoral-femoral bypass.Investigation evaluation.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection of the videos provided were conducted during the investigation.The visual inspection of the complaint device could not be completed as the device was not returned for inspection.Two videos of the final angiography were returned by the user facility and a type 3 endoleak was confirmed based on image review.The angiography revealed a blush of contrast at the distal part of the first external stent on the main body device.The nature and location of the endoleak supports the indication that it originated from suture holes as the legs did not overlap until farther down the main body, and the integrity of the overlap between the main body and limbs appears to still be intact.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the device history record has revealed no nonconformances detected.This is a once device lot, so there are no other potentially non-conforming products in distribution.A trackwise search revealed no other complaints associated with this lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use, t_zaaaf_rev4, states the following instructions related to the reported failure mode: ¿warnings and precautions additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing a large aneurysm, unacceptable decrease in fixation length (vessel and component overlap) and/or endoleak.An increase in aneurysm size and/or persistent endoleak or migration may lead to aneurysm rupture.In the presence of anatomical limitations, a longer neck may be required to obtain adequate sealing and fixation.Irregular calcification and/or plaque may compromise the attachment and sealing at the fixation sites.Necks exhibiting these key anatomical elements may be conducive to graft migration or endoleak.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysm or changes in the structure or position of the endovascular graft) should receive enhanced follow-up.Specific follow-up guidelines are described in section 12, imaging guidelines and postoperative follow-up 4.2 patient selection, treatment and follow-up key anatomical elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation (>60 degrees for infrarenal neck to axis of aaa or >45 degrees for suprarenal neck relative to the immediate infrarenal neck); short proximal aortic neck (<15mm); and inverted funnel shape (greater than 10% increase in diameter over 15mm of proximal aortic neck length); and circumferential thrombus and/or calcification at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.In the presence of anatomical limitations, a longer neck may be required to obtain adequate sealing and fixation.Irregular calcification and/or plaque may compromise the attachment and sealing at the fixation sites.Necks exhibiting these key anatomical elements may be more conducive to graft migration or endoleak.4.4 device selection strict adherence to the zenith flex aaa endovascular graft ifu sizing guide is strongly recommended when selecting the appropriate device size (tables 10.5.1 through 10.5.2).Appropriate device oversizing has been incorporated into the ifu sizing guide.Sizing outside of this range can result in endoleak, fracture, migration device infolding or compression 4.5 implant procedure inaccurate placement and/or incomplete sealing of the zenith flex aaa endovascular graft within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the renal or internal iliac arteries.Inadequate fixation of the zenith flex aaa endovascular graft may result in increased risk of migration of the stent graft.Incorrect deployment or migration of the endoprosthesis may require surgical intervention.12.3 abdominal radiographs the following views are required: - four films: supine-frontal (ap), cross-table lateral, 30 degree lpo and 30 degree rpo views centered on umbilicus.Record the table-to-film distance and use the same distance at each subsequent examination ensure entire device is captured on each single image format lengthwise.Based on the information provided, no inspection of the returned product, and the results of the investigation, a definitive cause was not established.The most likely contributing factor has been determined to be as a result of over-inflation of the balloon catheter within the stent graft leading to stretched suture holes.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8692782
Report Number1820334-2019-01447
Device Sequence Number1975355
Product Code MIH
UDI-Device Identifier10827002484020
UDI-Public(01)10827002484020(17)201030(10)9252438
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2020
Device Model NumberN/A
Device Catalogue NumberTFFB-22-82-ZT
Device Lot Number9252438
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/02/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR